MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SAC KIT: 18 GA X 16CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW SAC KIT: 18 GA X 16CM; CATHETER PERCUTANEOUS
Catalog Number SAC-01618-X1A
Medical Device Problem Codes Material Disintegration (1177); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during placement of an arterial catheter today and when the provider inserted the guidewire, the wire would not retract and when she pulled the entire wire and needle out, the wire appeared to disintegrate and come apart.She noted no issues with the wire or potential shearing during insertion." a new catheter was placed in a different site.There was no patient harm or injury.The patient's current condition is reported as "critically ill".
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.The photos show an unraveled guide wire and an introducer needle.The customer also returned one guide wire, an 18ga introducer needle, and the product lidstock for analysis.The guide wire was advanced through the introducer needle and was unraveled towards the distal end.Signs of use in the form of biological material were observed on and within the returned components.Visual analysis revealed the guide wire was unraveled towards the distal end.Dried biological material was observed on the guide wire and within the introducer needle when the guide wire was removed.Microscopic analysis of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.No defects or anomalies were observed on the introducer needle.The broken core wire measured 436 mm and 20 mm in length, totaling 456 mm, which is within the specification limits of 450-458 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.621 mm, which is within the specification limits of 0.610-0.635 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.0410", which is within the specification limits of 0.0410"-0.0430" per needle cannula product drawing.Undue force was used to remove the guide wire from the introducer needle and the guide wire coil wire separated.The guide wire and introducer needle were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)." the returned guide wire was advanced through the returned introducer needle, and the undamaged portions of the guide wire advanced through with little to no resistance.A manual tug test confirmed the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." the report of a guide wire/needle resistance with an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the guide wire was unraveled and met resistance due to a build-up of biological material inside the needle.The guide wire and needle met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0- or 2.75-pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire damage.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances and the customer description that the damage was observed during use, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SAC KIT: 18 GA X 16CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21920153
Report Number9680794-2025-00342
Device Sequence Number9086917
Product Code DQY
UDI-Device Identifier10801902145489
UDI-Public(01)10801902145489(11)241211(17)260731(10)33F24J0144(21)
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue NumberSAC-01618-X1A
Device Lot Number33F24J0144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown